Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Why are my liver enzymes high?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I just received a call back from some blood work, my liver enzymes were high and my potassium is low. I take an allergy pill and 1 vitamin d (1000 mg.) aday. I do not drink alchol, i have been very tired lately. But I do work a 50+ hour week and then go home to a 91 year old bedridden mother to take care of. I will go in September for my annual ob-gyn exam and mammogram, I am scheduling a ultrasound to be done on my gall bladder. Can you have any suggestion on what else I should do. Oh my cholesterol was 132.
Posted Sun, 6 May 2012 in Liver and Gall Bladder
Answered by Dr. Poorna Chandra K.S 1 hour later

Thanks for your query.

There are four liver enzymes that are a part of LFT - ALT, AST elevation indicating liver inflamation & ALP elevation indicating an obstructed biliary system. GGT is an acessory marker and helps to pinpoint the cause of elvation of other enzymes to a liver disease. So you need to clarify on this aspect to help you further.

Also please provide the salt / ingredient in Zytrex. Vit D is principally stored in liver and adipose tissue and hence Vit D defeciency may or may not be related to your liver illness.Elevated ALT AST can be commonly because of fatty liver, drugs or viral infections. Further management and implications depends on the underlying cause.

Weakness could be due to sleep deprivation, stress, liver disease or low potassium
Please revert back with relavent details to help us guide you further

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor